Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 173, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2012, 8:06 PM CDT for 4 counties in Alabama. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 8:06 PM CDT (01:06 UTC)
- Expired
- Jun 11, 2012, 9:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:15 PM CDT | TSTM WND DMG | Birmingham, AL | BIRMINGHAM PD REPORTS A TREE DOWN ON A OUSE ALONG 15TH STREET SW. |
| Jun 11, 8:15 PM CDT | TSTM WND DMG | Oneonta, AL | TREES DOWN ACROSS THE CENTRAL AND SOUTH CENTRAL PORTIONS OF THE COUNTY. TIMES ESTIMATED FROM THE RADAR FROM 815PM TO 830PM. |
| Jun 11, 8:23 PM CDT | TSTM WND DMG | Shelby County Airport, AL | SEVERAL PLANES DAMAGED ALONG WITH ONE OR TWO HANGERS. |
| Jun 11, 8:39 PM CDT | TSTM WND GST 60 | Irondale, AL | MEASURED WIND GUSTS OF 60 TO 70 MPH RECORDED OVER A 5 MINUTE PERIOD AT TV STATION ON OLD LEEDS ROAD IN IRONDALE. |
| Jun 11, 8:41 PM CDT | TSTM WND DMG | 4 S Leeds, AL | LEEDS PD RESPONDING TO TREE DOWN ON HWY 119 AT FOREST DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2695 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS54 KBMX 120106
SVRBMX
ALC009-073-115-117-120200-
/O.NEW.KBMX.SV.W.0173.120612T0106Z-120612T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BLOUNT COUNTY IN ALABAMA...
EASTERN JEFFERSON COUNTY IN ALABAMA...
ST. CLAIR COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
* UNTIL 900 PM CDT
* AT 801 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAYDEN TO MIDFIELD TO LAKE VIEW...AND MOVING SOUTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
FULTONDALE...BIRMINGHAM...HOMEWOOD...VESTAVIA HILLS...HOOVER...
ONEONTA...MOUNTAIN BROOK AND IRONDALE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 158...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 166...
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3383 8607 3367 8616 3369 8620 3365 8617
3359 8622 3350 8623 3351 8628 3339 8638
3335 8634 3334 8637 3329 8636 3328 8643
3318 8650 3312 8646 3302 8655 3307 8661
3307 8671 3331 8716 3350 8700 3406 8665
TIME...MOT...LOC 0106Z 306DEG 32KT 3386 8669 3344 8690
3328 8706
$$
MA1 follow-up statement
374
WWUS54 KBMX 120127
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT MON JUN 11 2012
ALC009-073-115-117-120200-
/O.CON.KBMX.SV.W.0173.000000T0000Z-120612T0200Z/
BLOUNT AL-JEFFERSON AL-ST. CLAIR AL-SHELBY AL-
827 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...ST.
CLAIR...EASTERN JEFFERSON AND SOUTHEASTERN BLOUNT COUNTIES UNTIL 900
PM CDT...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRINGVILLE TO INDIAN SPRINGS VILLAGE TO MAYLENE...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...LEEDS...CHELSEA...MOODY...ODENVILLE...CALERA...
COLUMBIANA...WILSONVILLE...PELL CITY AND GREYSTONE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 255...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 158...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 166...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WALKER AND JEFFERSON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3383 8607 3368 8615 3369 8620 3365 8617
3359 8622 3350 8623 3351 8628 3339 8638
3335 8635 3329 8636 3328 8643 3318 8650
3312 8647 3302 8654 3307 8661 3307 8672
3325 8702 3342 8684 3371 8668 3398 8659
TIME...MOT...LOC 0127Z 306DEG 32KT 3382 8648 3333 8672
3317 8688
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:00 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 11, 7:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON JUN 11 2012 .UPDATE... AVIATION DISCUSSION. && .SHORT TERM...TONIGHT THROUGH THURSDAY. THE UPPER TROF WHICH HAS BROUGHT COPIOUS AMOUNTS OF RAINFALL TO PORTIONS OF SOUTH ALABAMA THE PAST FEW DAYS...HAS FINALLY SHIFTED FAR ENOUGH EAST TO PUSH THE DEEPER MOISTURE INTO GEORGIA. IN ITS WAKE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS CENTRAL ALABAMA THIS AFTERNOON AND DRIER AND WARMER AIR MOVES IN ALOFT. THE MAIN WEATHER PLAYER TONIGHT IS THE MCS CURRENTLY MOVING INTO WESTERN TENNESSEE. THIS LINE OF CONVECTION WILL CONTINUE TO TRACK SOUTHEAST AND REACH THE NORTHWEST TIP OF ALABAMA AROUND 5 PM. THE POSSIBILITY OF SEVERE STORMS HAS ALREADY BEEN ADDED TO THE HAZARDOUS WEATHER OUTLOOK FOR THE NORTHWEST PORTION OF CENTRAL ALABAMA. IF THIS LINE HOLDS TOGETHER AS IT APPROACHES THE I-20 CORRIDOR...RAIN CHANCES WILL NEED RAISED FOR AREAS ALONG I-20 AND AREAS SOUTHWARD. TUESDAY CONTINUES TO BE A RATHER CHALLENGING DAY TO FORECAST. THE MCS MOVING INTO ALABAMA THIS EVENING MAY HAVE A BIG IMPACT ON WEATHER ON TUESDAY. THE MODELS ARE SHOWING A WEAK COLD FRONT MOVING INTO NORTH ALABAMA ON LATE TUESDAY AFTERNOON...BUT NOT SURE THIS FEATURE WILL PROVIDE ENOUGH LIFT TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. ANOTHER MCS COULD DEVELOP FARTHER SOUTH AND AFFECT THE WEST AND SOUTHWEST...BUT LOW LEVEL FLOW AHEAD OF THE COLD FRONT IS WESTERLY...WHICH IS NOT CONDUCIVE FOR AN UPSTREAM MCS. MOS GUIDANCE IS CARRYING 50-60 PERCENT POPS FOR TUESDAY...AND WILL FORECAST LIKELY RAIN CHANCES FOR ALL COUNTIES. THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD TUESDAY NIGHT AND WEDNESDAY AS MAIN SHORT WAVE TROF PUSHES OFF THE ATLANTIC COAST. THIS FRONT WILL MOVE TO NEAR THE I-85 CORRIDOR...AND SMALL RAIN CHANCES KEPT IN FOR THE EXTREME SOUTHERN COUNTIES. BY THURSDAY AN EASTERLY WAVE WILL MOVE INTO GEORGIA AND BRING DEEPER MOISTURE BACK INTO EAST ALABAMA...AND RAIN CHANCES WILL INCREASE SLIGHTLY ACROSS EAST ALABAMA. .LONG TERM...FRIDAY THROUGH MONDAY. BY FRIDAY A COOLER LOW LEVEL EASTERLY FLOW WILL ESTABLISH ITSELF ACROSS CENTRAL ALABAMA. THERE IS NOT MUCH FORCING FOR CONVECTION ON FRIDAY...BUT ENOUGH MOISTURE AVAILABLE FOR SMALL RAIN CHANCES. AN UPPER RIDGE TO THE NORTH OF ALABAMA WILL PUSH SOUTHWARD AS A SHORT WAVE TROF MOVES ACROSS THE GREAT LAKES REGION. THIS WILL PUSH DEEPER MOISTURE TO THE SOUTH AND WEST OF AREA ALONG WITH RISING UPPER HEIGHTS...AND BOTH THE GFS AND ECMWF SHOW VERY LITTLE IF ANY PRECIPITATION SATURDAY THROUGH MONDAY...AND REMOVED RAIN CHANCES FOR THESE DAYS. A CONTINUED LOW LEVEL EASTERLY FLOW SHOULD KEEP TEMPERATURES NEAR NORMAL. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA OVER THE NEXT SEVERAL HOURS. HAVE TIMED OUT PROGRESSION AT TCL...BHM...EET AND ANB. EXPECT AN HOUR OF SEVERE WIND GUSTS AND REDUCED VIS...FOLLOWED BY A COUPLE HOURS OF RAIN. AHEAD OF THE LINE...ISO TO SCT TS ARE POSSIBLE...AND MOST LIKELY TO AFFECT ANB AND BHM. THESE STORMS COULD BE STRONG WITH GUSTY WINDS. EXPECT THE LINE OF TS TO GRADUALLY WEAKEN THROUGH THE EVENING HOURS...AND NOT BE AS INTENSE WHEN AFFECTING MGM AND TOI. HAVE INCLUDED A PERIOD OF SHOWERS THERE...AS CONFIDENCE IN THUNDER IS TOO LOW AT THIS TIME. EXPECT FOG TO DEVELOP AS THIS SYSTEM QUICKLY PUSHES SOUTHWARD TONIGHT...WITH VIS BEGINNING TO DROP AFTER 06Z. HOW FAR VIS DROP WILL DEPEND ON WHETHER CIGS CLEAR AND HOW MUCH RAINFALL OCCURS. BOTH OF THOSE ARE LOOKING FAVORABLE AT THIS TIME FOR FOG AREAWIDE. HAVE INCLUDED 3-4SM AT NORTHERN TERMINALS AND 5SM AT MGM AND TOI. FOG WILL LIFT AFTER SUNRISE. AS A COLD FRONT CROSSES THE AREA TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE. DEPENDING ON FRONTAL TIMING...TS COULD BE LESS LIKELY ACROSS NORTHERN TERMINALS. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 86 66 89 64 / 40 60 20 10 10 ANNISTON 69 87 68 89 66 / 30 60 30 10 10 BIRMINGHAM 71 86 69 89 68 / 40 60 20 10 10 TUSCALOOSA 72 88 71 91 68 / 40 60 30 10 10 CALERA 69 86 70 90 68 / 30 60 30 20 10 AUBURN 68 89 70 89 69 / 30 60 30 30 10 MONTGOMERY 71 87 72 92 71 / 30 60 30 30 20 TROY 71 87 69 90 68 / 30 60 30 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 7:31 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 731 PM CDT MON JUN 11 2012 ALZ011>015-017>050-130000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 731 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LINE OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS PORTIONS OF CENTRAL ALABAMA THIS EVENING. DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE GENERALLY ALONG AND NORTHWEST OF A LINE FROM GADSDEN TO SYLACAUGA TO UNIONTOWN TO YORK. IN ADDITION...HEAVY RAINFALL COULD CAUSE ISOLATED FLASH FLOODING AS THE LINE PASSES. AHEAD OF THE MAIN LINE...ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...AND POSE A RISK OF DAMAGING WINDS AND LARGE HAIL. A GRADUAL DECREASE IN STORM INTENSITY IS EXPECTED THROUGH THE EVENING HOURS...WITH STORMS WEAKENING BY 10PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THIS EVENING FOR LOCATIONS NOTED ABOVE.
In the hours before
Local storm report, Jun 11, 7:04 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG SULLIGENT 33.89N 88.13W
06/11/2012 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.
0615 PM TSTM WND DMG HAMILTON 34.14N 87.98W
06/11/2012 MARION AL 911 CALL CENTER
NUMEROUS TREES DOWN IN HAMILTON.
0632 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
06/11/2012 WINSTON AL EMERGENCY MNGR
TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
LINES DOWN ACROSS THE CITY.
0632 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
06/11/2012 WINSTON AL EMERGENCY MNGR
TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.
0634 PM TSTM WND DMG 4 NW FAYETTE 33.73N 87.88W
06/11/2012 FAYETTE AL BROADCAST MEDIA
TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
IN FAYETTE.
0635 PM FLASH FLOOD SULLIGENT 33.89N 88.13W
06/11/2012 LAMAR AL EMERGENCY MNGR
FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.
&&Local storm report, Jun 11, 7:09 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST HAMILTON 34.14N 87.98W
06/11/2012 M61 MPH MARION AL BROADCAST MEDIA
MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.
&&Local storm report, Jun 11, 7:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG COKER 33.25N 87.69W
06/11/2012 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ON MT OLIVE ROAD NEAR HWY 82, TREE AND POWER
LINE DOWN ON HONEYCUTT DRIVE AT HWY 71, TREE DOWN ON
POWER LINE ALONG EDWARDIAN LANE.
0737 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
06/11/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ON UNION CHAPEL IN NORTHPORT.
0739 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
06/11/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ALONG CRIPPLE CREEK ROAD.
&&Special weather statement, Jun 11, 7:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT MON JUN 11 2012
ALZ025-027-120145-
SHELBY AL-TALLADEGA AL-
756 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 845 PM CDT...
AT 751 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HIGHLAND LAKES...OR NEAR CHELSEA...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WILSONVILLE...
CHILDERSBURG...
TALLADEGA SPRINGS...
SYLACAUGA...
WESTOVER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3324 8619 3310 8633 3310 8644 3333 8674
3348 8660
TIME...MOT...LOC 0057Z 309DEG 16KT 3335 8658
MALocal storm report, Jun 11, 7:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
06/11/2012 WALKER AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE ELDRIDGE AREA.
0715 PM TSTM WND DMG JASPER 33.85N 87.27W
06/11/2012 WALKER AL EMERGENCY MNGR
MULTIPLE TREES DOWN IN JASPER.
&&Local storm report, Jun 11, 7:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG SULLIGENT 33.89N 88.13W
06/11/2012 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.
0615 PM TSTM WND GST HAMILTON 34.14N 87.98W
06/11/2012 M61.00 MPH MARION AL BROADCAST MEDIA
MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.
0615 PM TSTM WND DMG HAMILTON 34.14N 87.98W
06/11/2012 MARION AL 911 CALL CENTER
NUMEROUS TREES DOWN IN HAMILTON.
0632 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
06/11/2012 WINSTON AL EMERGENCY MNGR
TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
LINES DOWN ACROSS THE CITY.
0632 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
06/11/2012 WINSTON AL EMERGENCY MNGR
TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.
0634 PM TSTM WND DMG 4 NW FAYETTE 33.73N 87.88W
06/11/2012 FAYETTE AL BROADCAST MEDIA
TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
IN FAYETTE.
0635 PM FLASH FLOOD SULLIGENT 33.89N 88.13W
06/11/2012 LAMAR AL EMERGENCY MNGR
FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.
0648 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
06/11/2012 WALKER AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE ELDRIDGE AREA.
0715 PM TSTM WND DMG JASPER 33.85N 87.27W
06/11/2012 WALKER AL EMERGENCY MNGR
MULTIPLE TREES DOWN IN JASPER.
0733 PM TSTM WND DMG COKER 33.25N 87.69W
06/11/2012 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ON MT OLIVE ROAD NEAR HWY 82, TREE AND POWER
LINE DOWN ON HONEYCUTT DRIVE AT HWY 71, TREE DOWN ON
POWER LINE ALONG EDWARDIAN LANE.
0737 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
06/11/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ON UNION CHAPEL IN NORTHPORT.
0739 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
06/11/2012 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ALONG CRIPPLE CREEK ROAD.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:17 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 43 min |
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 64 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 45 min |
| Jun 11, 7:51 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Walker | 39 min |
| Jun 11, 7:56 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| Jun 11, 7:59 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more | 46 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 42 min |
| Jun 11, 8:18 PM CDT | Flash Flood Warning | BMX | Shelby, Talladega | 3 hr |
| Jun 11, 8:45 PM CDT | Special Weather Statement | BMX | Marengo | 45 min |
| Jun 11, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, St. Clair, Shelby, Talladega | 52 min |
| Jun 11, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Perry | 51 min |
| Jun 11, 9:38 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Jun 11, 10:13 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery | 47 min |
| Jun 11, 10:54 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Lee, Pike, Russell | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.